Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Am insulin resistant. Liraglutide ineffective. Glimeperide and Metformin causing abnormal lactate levels. Suggest pill combination

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 2001
Answered : 29 Questions
Dear Doctor I am 180 kgs 59 years male Insulin resistent Liraglutide also did not help. Please suggest a pill combination. Glimeperide and Metformin combination is resulting in abnormal lactate levels. Please help me
Posted Thu, 6 Sep 2012 in Diabetes
Answered by Dr. Ghaly 9 hours later

Thanks for the query.

An option that you may want to discuss with your doctor is combination of acarbose with avandia. Avandia increases the sensitivity to insulin.

But while you are on avandia you will need regular monitoring of the liver function.

Hope this answers your query. If you any questions let me know.

Hope you get better soon.

Above answer was peer-reviewed by
Follow-up: Am insulin resistant. Liraglutide ineffective. Glimeperide and Metformin causing abnormal lactate levels. Suggest pill combination 6 hours later
Doctor I have already tried Liraglutide something like Avandia. It buggered up my liver and has resulted in severe Pancreatitis. Blockage of intestines etc. Kindly suggest only a pill option.
Acarbose and Metformin I can try but they say Acarbose is having terrible side effects. Please suggest only tablet solutions. I am not interested in any form of injectibles having already tried Mixtard, Inslatard, Levemir, Glarguane, Liraglutide etc.
Answered by Dr. Ghaly 6 hours later

Thanks for writing back.

Avandia comes in pill form but if you had problems before with liraglutide then that would leave us the only options of acarbose and metformin. Though acarbose may have side effects like gas, diarrhea and abdominal pain which can but they are rare though and can be managed, it should get good results in your case.

Hope this helps you. Please do write back for follow up queries, if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor